MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954600
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Erosion (1750); Unspecified Infection (1930); Pain (1994); Strangulation (2084); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 09/04/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.No medical records have been provided.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2015: the patient underwent surgery for implant of an unspecified bard/davol ventralight st.The patient is making a claim for an adverse patient outcome against the bard/davol ventralight st.The attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2015: the patient underwent surgery for implant of an unspecified bard/davol ventralight st.The patient is making a claim for an adverse patient outcome against the bard/davol ventralight st.The attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ addendum per additional information provided: (b)(6) 2015 ¿ patient was diagnosed with parastomal hernia thereby underwent laparoscopic repair with implant of ventralight st mesh.Per operative notes, ¿the adhesions about the hernia taken down.The sac was removed.The defect was measured, and a ventralight st mesh was placed and tacked.¿ (b)(6) 2015 ¿ patient was diagnosed with strangulated incarcerated parastomal hernia thereby underwent open repair.Per operative notes, ¿adhesions were taken down.The parastomal hernia was identified and appeared to be a loop of bowel going up into the parastomal hernia.The bowel that was incarcerated in the parastomal hernia was reduced back into the peritoneal cavity.A section of small bowel was resected.The defect was closed using sutures.¿ (b)(6) 2015 ¿ patient was diagnosed with peristomal infection secondary to bowel eroding into the mesh thereby underwent open repair with removal of ventralight st mesh.Per operative notes, ¿adhesions were taken down.The ventralight st mesh was removed.The peritoneal cavity was closed using sutures.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.No medical records have been provided.Information is limited at this time.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2014) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7891092
Report Number1213643-2018-03172
Device Sequence Number2488413
Product Code FTL
UDI-Device Identifier00801741031632
UDI-Public(01)00801741031632(17)161028(10)HUYJ1557
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2016
Device Catalogue Number5954600
Device Lot NumberHUYJ1557
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date12/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention; Life Threatening;
Patient Age83 YR
Patient SexFemale
Patient Weight85 KG